Alert archive / Missouri / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 38, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 6, 2003, 8:15 AM CDT for Stone County, Taney County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2003, 8:15 AM CDT (13:15 UTC)
- Expired
- Apr 6, 2003, 9:00 AM CDT
- In force
- 45 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Stone County, MO, Taney County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.3 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 1244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
386
WUUS53 KSGF 061315
SVRSGF
MOC209-213-061400-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
815 AM CDT SUN APR 6 2003
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN TANEY COUNTY IN MISSOURI
SOUTHERN STONE COUNTY IN MISSOURI
* UNTIL 900 AM CDT
* AT 811 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES SOUTHWEST OF KIMBERLING CITY...OR 17
MILES WEST OF BRANSON...AND MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
KIMBERLING CITY BY 820 AM CDT.
INDIAN POINT BY 825 AM CDT.
REEDS SPRING BY 830 AM CDT.
BRANSON...HOLLISTER BY 835 AM CDT.
MERRIAM WOODS...ROCKAWAY BEACH...FORSYTH BY 845 AM CDT.
TANEYVILLE BY 855 AM CDT.
THE TOWNS OF LAMPE...TABLE ROCK...SILVER DOLLAR CITY...WALNUT SHADE
AND EDGEWATER BEACH ARE ALSO IN THE PATH OF THIS STORM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS OR INSIDE
A VEHICLE IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
LAT...LON 3663 9363 3647 9351 3650 9303 3682 9302
3681 9331
$$
JLTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 1:25 AM CST, 5 hours 50 minutes earlier.
Area forecast discussion, Apr 6, 1:25 AM CST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 125 AM CST SUN APR 6 2003 FORECAST CONCERNS: INTENSITY/LONGEVITY OF INITIAL RAINFALL THIS MORNING. CHANCE OF STRONG/SEVERE STORMS OVER EXTREME SOUTHERN MISSOURI SUNDAY AFTERNOON. REGION RADAR SHOWING INCREASING SHOWERS AND THUNDERSTORMS OVER SOUTHEAST KANSAS AND THE WESTERN 1/2 OF FORECAST AREA SINCE 11 PM. THIS IS RIGHT ON TARGET AS PREVIOUSLY ADVERTISED AND WITH INTENSIFYING LOW LEVEL JET AND UPPER LEVEL JET ENERGY MOVING OVER THE REGION DURING THE NEXT 6 TO 12 HOURS...EXPECT THE CONTINUATION OF SHOWERS AND THUNDERSTORMS THROUGHOUT THE AREA. INITIALLY DRY LOW LEVELS NEAR THE SURFACE WILL PRECLUDE SOME OF THE HEAVIEST RAINFALL IN SOUTH CENTRAL MISSOURI UNTIL AROUND DAWN AS MOISTURE FEED FROM THE SOUTH NEARLY SATURATES THE SOUNDINGS THROUGHOUT THE AREA (ALSO NOSE OF LOW LEVEL JET IS MORE IN LINE FOR SOUTHWEST MISSOURI THAN SOUTH CENTRAL). DUE TO A VERY LOW WET BULB HEIGHT...NUMEROUS REPORTS OF PEA SIZE HAIL WERE OCCURRING ACROSS THE OZARKS...ESPECIALLY WITH RADAR ECHOES LIFT ABOVE 10000 FEET. THIS WILL LIKELY CONTINUE THROUGH THE EARLY MORNING HOURS BEFORE WET BULB HEIGHTS RISE SLOWLY AS WARMER AIR ADVECTS NORTHWARD. AS THE LOW LEVEL JET SHIFTS NORTHWARD THIS MORNING AND THE UPPER LEVEL JET ENERGY MOVES EAST OF THE REGION...EXPECT AN OVERALL DECREASE IN THE COVERAGE. HOWEVER RESIDUAL SHOWERS AND ISOLATED THUNDERSTORMS WILL LIKELY CONTINUE THROUGH THE AFTERNOON (WEAK OMAGES BETWEEN 70-50H). AS FOR SEVERE STORMS...SURFACE LOW AND WARM SECTOR MAY REACH AS FAR NORTH AS EXTREME SOUTHWEST MISSOURI DURING THE LATE AFTERNOON HOURS. CAPES INCREASE TO 1500 J/KG (NO CAP) DURING THIS TIME...AND WITH WINDS VEERING FROM THE SOUTHEAST...SURFACE BASED STORMS ARE POSSIBLE. WILL HIGHLIGHT HWO THIS MORNING ON THIS POTENTIAL PROBLEM. ANYWAY THE MAIN ENERGY SHIFTS NORTHWARD SUNDAY NIGHT WITH RESIDUAL CLOUD COVER EXPECTED ON MONDAY. MODELS ARE ALSO HINTING ON PRECIPITATION TUESDAY AS MAIN UPPER TROUGH MOVES THROUGH. WILL CONTINUE DRY FORECAST...BUT MODELS HAVE BEEN CONSISTENT WITH THIS FEATURE DURING THE LAST TWO RUNS. ALSO THICKNESSES ARE LOW ENOUGH FOR A MIXTURE OF FROZEN PRECIPITATION EXTENDED PERIODS CONTINUE TO LOOK DRY AS HIGH PRESSURE DOMINATES THE CENTRAL U.S. THROUGH LATE WEEK. EXPECT A SLOW MODERATION OF TEMPERATURES DURING THIS PERIOD AS THE AIR MASS REMAINS RELATIVITY COOL FOR THIS TIME OF YEAR. FINAL ISC GRIDS WILL BE SENT BY 3 AM. ...SGF... MO...NONE KS...NONE JLT
Hazardous weather outlook, Apr 6, 6:00 AM CDT, 2 hours 15 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 AM CDT SUN APR 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AREAS AFFECTED AND TIMING: SOUTH OF A LINE FROM PITTSBURG KANSAS TO GAINESVILLE MISSOURI. EARLY THIS MORNING FROM 6 AM TO 9 AM. THIS AFTERNOON FROM 3 TO 7 PM. DISCUSSION: ELEVATED INSTABILITY WILL CONTINUE ACROSS EXTREME SOUTHERN MISSOURI AS STEEP MID LEVEL LAPSE RATES MOVES ACROSS THE SOUTHERN PLAINS. SURFACE BASE CONVECTIVE IS ALSO POSSIBLE IN EXTREME SOUTHWEST MISSOURI LATE THIS AFTERNOON AND EARLY THIS EVENING AS A SURFACE LOW TRACKS ACROSS THE KANSAS OKLAHOMA BORDER INTO NORTHEAST ARKANSAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A CANADIAN AIR MASS WILL MOVE INTO THE REGION BY MID WEEK ALLOWING FOR THE POSSIBILITY OF A FROST OR FREEZE TUESDAY OR WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR THE LATEST TRACK OF THE SURFACE FEATURES TO SEE IF ANY SURFACE BASE CONVECTION DEVELOPS THIS AFTERNOON. THE BEST TIME FRAME WOULD BE 3 TO 7 PM. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF JLT
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:56 AM CDT | Severe Thunderstorm Warning | SGF | McDonald | 34 min |
| Apr 6, 11:48 AM CDT | Severe Thunderstorm Warning | SGF | Ozark | 42 min |
| Apr 6, 12:15 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 45 min |
| Apr 6, 12:18 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Texas, Wright | 57 min |
| Apr 6, 12:19 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Lawrence | 56 min |
| Apr 6, 12:36 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 39 min |
| Apr 6, 12:49 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 56 min |
| Apr 6, 12:57 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 48 min |
| Apr 6, 1:14 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade | 46 min |
| Apr 6, 1:22 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 38 min |
| Apr 6, 1:29 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 46 min |
| Apr 6, 1:42 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 48 min |
| Apr 6, 1:46 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Hickory | 44 min |
| Apr 6, 1:55 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 65 min |
| Apr 6, 2:02 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 58 min |
| Apr 6, 2:11 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 34 min |
| Apr 6, 2:14 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 46 min |
| Apr 6, 2:26 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 49 min |
| Apr 6, 2:27 PM CDT | Severe Thunderstorm Warning | SGF | Hickory | 48 min |
| Apr 6, 3:02 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 43 min |
| Apr 6, 4:01 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Webster | 44 min |
| Apr 6, 4:54 PM CDT | Severe Thunderstorm Warning | SGF | Miller, Morgan | 36 min |
| Apr 6, 4:56 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory | 19 min |
| Apr 6, 5:17 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk | 43 min |
| Apr 6, 5:33 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 42 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.